I am taking Lantis solostar to help lower my blood sugars. My Dr. has told me to take it after I eat at dinner time. I can check my blood sugars before I eat then 2 hours after I check again and sugars do not go down. They remain in the 200-230 range. is it better for me to take it later in the evening before I go to bed or what as my fasting blood sugars are high also.
30 Aug 2012
The correct time is when the dr tells you to take it. Lantus is a long acting insulin and won't effect your blood sugar 2 hrs after eating, It sounds like you need a short acting insulin, perhaps lispro, right before you eat. You may need your lantus increased also, for those fastings. Are you following your diet and drinking lots of water?
3 Sep 2012
Lantus solostar is a long acting insulin my Dr. told me to take it at bedtime so I keep the pens on my night stand so I will remember to take it every night.
But since it is long acting you will not see any kind of drop in your blood sugar immediately. It is basically like a extended release pill...
Is this the first month you have been on this?
Also do they have you on any other medications for your Diabetes & are you newly diagnosed?
It sounds like if your numbers are still in the 200 range you need to call & let your Dr. know as they may need tip increase your dosage.
I know when I was first put on this I was very confused on how it worked also.
But after being on in for about 6 months with several increases of dosage amount my Dr. decided to also add a short acting insulin that you inject within 15 min before eating. They put me on Novolog for the short acting insulin. And then I still also take the Lantus Solistar in the evening.
I also take Metformin which is what they started me on when I was first diagnosed.
It is very important to report to your Dr. if your numbers stay high as they can always tell you over the phone how to adjust your dosage.
Best of luck & let me know if I can be of any other help. Kathy
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was giving my mother her daily dosage of insulin, but when I pulled out the solostar pen, I notice some blood inside the pen. Can she still use the ...
1 answer • 12 Jul 2010
I get a headache for about 1 hr after my daily injection of Lantis. Also I wake several times a night sweating, blurred vision, and spend half hr to ...
1 answer • 22 Feb 2011
... Will the product remain safe?
2 answers • 28 Jul 2011
I am getting ready to start lantus and I am very nervous about low blood sugar.
5 answers • 19 Mar 2013
I am currently using Levemire Flex-Pen, can I switch to a Lantis Solostar flex-pen after a 24 hour cycle? Are Levemire (man made) and Lantis (natural ...
1 answer • 1 Jul 2013